Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2000, 6:15 PM MDT for Scotts Bluff County, Sioux County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2000, 6:15 PM MDT (00:15 UTC)
- Expired
- Jul 5, 2000, 7:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 150 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 5:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1824 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
196 WUUS55 KCYS 060016 SVRCYS NEC157-165-060100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 615 PM MDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...MINATARE. * UNTIL 700 PM MDT * AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEAST SCOTTS BLUFF COUNTY...ABOUT 7 MILES NORTHEAST OF SCOTTSBLUFF...MOVING NORTHEAST AT 20 MPH. THIS SEVERE STORM HAS A HISTORY OF THREE QUARTER INCH DIAMTER HAIL AND HEAVY RAIN. THIS WARNING REPLACES THE PREVIOUSLY ISSUED TORNADO WARNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM MDT WEDNESDAY EVENING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4197 10370 4184 10353 4214 10305 4232 10329 WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:07 PM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 5, 2:07 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 207 PM MDT WED JUL 5 2000 OUTFLOW FM CNTRL NEB STRMS MOVG WWD ACRS E BDR CWA. EXTRAPOLATN HAS THIS APCHG WY/NEB BDR AT 00Z. STRMS FIRING NNEWD ALG SFC CNVRGNC AXIS W & N FRM CYS. MSTR CNVRGNC AXIS JUST E THIS FLO AXIS...EXTENDG FM CYS-AIA. STRMS WL REACH OUTFLOW BNDRY SHRTLY AFT 00Z. 19Z RUC SHOWS DVLPG TROFINESS AT 5H JUST W WY/NEB BDR DURG AFTN WITH INCRSG DIFFRNTL VORT ADVCTN...MNLY PANHANDL. ETA/AVN HV THIS IDEA ALSO. BIG QUESTION IS WHEN/WHERE SVR WX WL START. BLV CDR-AIA AREA...WITH HIEST SR HELICITIES...STILL HAS RISK MST DANGEROUS WX. ETA HAS 60-70% RHS IN BNDRY LYR SW SD/NRN PANHANDL BY 12Z THU...SO WL KP IDEA OF FOG/PSBL SPRINKLES OVR PANHANDL AND SPILLG W ACRS WY BDR THU MRNG. AFTR THAT STGR WLYS FLUSH MSTR AND POPS ZERO OR NR SO. TEMPS LWST ELEVATNS NXT CPL DAYS IN 90S...BRKG 100S NEB PANHANDL...ESP TOMORROW. .EXTENDED DISCUSSION...UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE CWA IN THE EXTENDED. THE RIDGE BROADENS AND RETROGRADES INTO THE WESTERN US WITH TIME. MEANWHILE...A TROF OF LOW PRESSURE REMAINS ALONG THE WEST COAST. NO MAJOR WEATHER SYSTEMS PROGGED TO EFFECT THE AREA. HOWEVER...WITH THE FLOW AROUND THE LARGE HIGH PRESSURE...MONSOONAL MOISTURE WILL BE TRANSPORTED INTO THE AREA FOR DIURNAL THUNDERSTORMS EACH DAY. .CYS... WY...NONE. NE...NONE. COX '
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:59 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 46 min |
| Jul 5, 7:28 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.